Title: The computational complexity of the reliability problem on distributed systems
Authors: Lin, MS
Chen, DJ
資訊科學與工程研究所
Institute of Computer Science and Engineering
Keywords: distributed systems;distributed program reliability;computational complexity;graph theory
Issue Date: 14-Nov-1997
Abstract: The reliability of a distributed program in a distributed computing system is the probability that a program which runs on multiple processing elements and needs to communicate with other processing elements for remote data files will be executed successfully. This reliability varies according to (1) the topology of the distributed computing system, (2) the reliability of the communication links, (3) the data files and program distribution among processing elements, and (4) the data files required to execute a program. This paper shows that solving this reliability problem is NP-hard even when the distributed computing system is restricted to a series-parallel, a 2-tree, a tree, or a star structure. (C) 1997 Elsevier Science B.V.
URI: http://hdl.handle.net/11536/190
ISSN: 0020-0190
Journal: INFORMATION PROCESSING LETTERS
Volume: 64
Issue: 3
Begin Page: 143
End Page: 147
Appears in Collections:Articles


Files in This Item:

  1. A1997YJ57400006.pdf